Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 116, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 8, 2015, 7:28 AM CDT for Pittsburg County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2015, 7:28 AM CDT (12:28 UTC)
- Expired
- Jul 8, 2015, 1:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 127 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903
WGUS54 KTSA 081228
FFWTSA
OKC121-081830-
/O.NEW.KTSA.FF.W.0116.150708T1228Z-150708T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
728 AM CDT WED JUL 8 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PITTSBURG COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 130 PM CDT WEDNESDAY
* AT 727 AM CDT...GAUGE REPORTS AND DOPPLER RADAR INDICATED A BAND
OF THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. RAIN RATES MEASURED
BY THE OKLAHOMA MESONET STATION AT STUART ARE NEAR 2 INCHES PER
HOUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MCALESTER...HARTSHORNE...KREBS...QUINTON...KIOWA...SAVANNA...
CROWDER...ALDERSON...CANADIAN...INDIANOLA...ASHLAND...BLANCO...
ARROWHEAD STATE PARK...HAYWOOD...BLOCKER...SCIPIO...HAILEYVILLE...
PITTSBURG...BACHE AND FEATHERSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3468 9589 3468 9609 3505 9609 3512 9603
3512 9601 3515 9601 3514 9591 3518 9576
3524 9561 3522 9562 3522 9560 3530 9548
3529 9545 3516 9545 3516 9535 3503 9535
3503 9551 3460 9552 3459 9588
$$
LACYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:30 AM CDT, 58 minutes earlier.
Area forecast discussion, Jul 8, 6:30 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
630 AM CDT WED JUL 8 2015
.DISCUSSION...
THE 12Z TAF DISCUSSION IS INCLUDED BELOW...
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
IFR/MVFR CIGS WILL PERSIST THRU MUCH OF THE FORECAST PERIOD IN A
SATURATED LOW LEVEL ENVIRONMENT. TIMING OF STORMS WAS BASED ON THE
LATEST RUC13 DATA...SHOWING THE BAND SHIFTING EAST GRADUALLY THRU
THE DAY BEFORE WEAKENING BY AROUND 00Z.
LACY
&&
.PREV DISCUSSION... /ISSUED 257 AM CDT WED JUL 8 2015/
DISCUSSION...
MUCH ANTICIPATED HEAVY RAIN BAND HAS BECOME ESTABLISHED ACROSS
PORTIONS OF EASTERN OKLAHOMA EARLY THIS MORNING IMMEDIATELY AHEAD
OF THE SLOW MOVING FRONTAL BOUNDARY EXTENDING FROM SOUTH CENTRAL
OKLAHOMA NORTHEASTWARD INTO THE SOUTHWEST CORNER OF MISSOURI. THE
SURFACE LOW ALONG THE BOUNDARY IS CURRENTLY CENTERED NEAR
ARDMORE...AND SHOULD MOVE TOWARD THE NORTH AND NORTHWEST GIVEN THE
OBSERVED SURFACE FALLS ACROSS NORTHEAST OKLAHOMA NEAR THE HIGHWAY
75 CORRIDOR. THE HEAVY RAIN AXIS WILL GENERALLY REMAIN ALONG AND
EAST OF THE SURFACE LOW TRACK...LIKELY JUST SOUTHEAST OF THE
INTERSTATE 44 CORRIDOR THROUGH MIDDAY TODAY. GIVEN THE CONTINUED
WELL ABOVE NORMAL PRECIPITABLE WATER VALUES AND THE PRECIPITATION
RATES OBSERVED SO FAR THIS MORNING...ADDITIONAL RAINFALL AMOUNTS
IN THE 1 TO 3 INCH RANGE WILL BE POSSIBLE MAINLY THIS MORNING. THE
HEAVY RAIN POTENTIAL WILL TAPER OFF IN A SOUTHWEST TO NORTHEAST
FASHION DURING THE AFTERNOON AS THE GREATER FORCING SHIFTS INTO
THE MID MISSISSIPPI VALLEY REGION. NO CHANGES ARE CURRENTLY
PLANNED TO THE FLASH FLOOD WATCH GIVEN THE LOCATION OF ONGOING
RAINFALL...BUT IT IS LIKELY THAT SOME OF THE NORTHEAST OKLAHOMA
COUNTIES COULD BE DROPPED EARLY...POSSIBLY BY MID MORNING.
THE FRONTAL BOUNDARY WILL QUICKLY MOVE BACK NORTH INTO PORTIONS OF
NORTHERN OKLAHOMA AND NEAR THE MISSOURI AND ARKANSAS BORDER LATE
THIS EVENING AND OVERNIGHT AS ANOTHER UPPER LEVEL DISTURBANCE
APPROACHES FROM THE WEST. SCATTERED THUNDERSTORMS WILL LIKELY
DEVELOP NEAR THE FRONT LATE TONIGHT AND INTO TOMORROW MORNING AS
THE DISTURBANCE MOVES OVERHEAD.
THE OVERALL WEATHER PATTERN WILL BECOME MORE TYPICAL OF SUMMERTIME
LATE THIS WEEK...THROUGH THE WEEKEND...AND INTO EARLY NEXT WEEK AS
AN UPPER LEVEL RIDGE BUILDS INTO THE SOUTH CENTRAL UNITED STATES.
SUNDAY AND INTO MONDAY LOOK TO BE THE WARMEST DAYS AS THE RIDGE
WILL BE CENTERED OVER OKLAHOMA AT THAT POINT. DEPENDING ON HOW
QUICKLY THINGS CAN DRY OUT FROM THE CURRENT ROUND OF RAINFALL...WE
COULD SEE OUR FIRST TRIPLE DIGIT HIGHS OF THE YEAR. GIVEN HOW
WARM PARTS OF THE AREA WERE ABLE TO GET IN EARLY JUNE NOT LONG
AFTER THE FLOODS OF MAY...WOULD BET THAT THIS WILL OCCUR MORE
QUICKLY THAN MOST WOULD EXPECT. MOST CERTAINLY HEAT INDEX VALUES
WILL BE IN THE TRIPLE DIGITS...LIKELY LEADING TO OUR FIRST HEAT
ADVISORIES OF THE SUMMER.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 69 87 73 / 90 50 50 10
FSM 80 70 89 72 / 90 40 30 10
MLC 77 71 88 72 / 100 30 20 10
BVO 76 66 85 71 / 90 50 50 30
FYV 75 68 85 69 / 90 50 50 10
BYV 75 68 85 69 / 90 50 50 10
MKO 76 69 87 71 / 100 50 40 10
MIO 74 66 83 71 / 100 50 50 20
F10 76 70 88 72 / 90 40 30 10
HHW 83 72 90 72 / 80 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OKZ049-053>076.
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ001-002-010-011-
019-020-029.
&&
AVIATION...30Hazardous weather outlook, Jul 8, 4:44 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 444 AM CDT WED JUL 8 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 444 AM CDT WED JUL 8 2015 ...DANGEROUS FLASH FLOODING POTENTIAL CONTINUES TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN AND FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DISCUSSION... WIDESPREAD SHOWERS AND THUNDERSTORMS...PRODUCING HEAVY RAIN AND AREAS OF FLASH FLOODING...ARE ONGOING THIS MORNING ACROSS PORTIONS OF EASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS IN ADVANCE OF A SLOW MOVING FRONT. THE HEAVY RAIN AXIS WILL GRADUALLY SHIFT TO THE NORTH AND EAST THROUGH THE DAY...WITH THE HEAVIEST RAIN TAPERING OFF FROM WEST TO EAST THIS AFTERNOON AND EVENING. AN ADDITIONAL 1 TO 3 INCHES OF RAIN CAN BE EXPECTED MAINLY THIS MORNING IN A BAND FROM NEAR LAKE EUFAULA NORTHEASTWARD TOWARD GROVE AND ROGERS...WITH ONE HALF TO ONE INCH ACROSS THE REMAINDER OF EASTERN OKLAHOMA AND WESTERN ARKANSAS. THESE AMOUNTS ARE ON TOP OF WHAT HAS ALREADY FALLEN SINCE MONDAY NIGHT...AND WILL LIKELY LEAD TO ADDITIONAL AREAS OF FLASH FLOODING. MORE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP PRIMARILY AFTER MIDNIGHT TONIGHT ACROSS AREAS NORTH OF INTERSTATE 40 AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY...NO HAZARDS. SUNDAY THROUGH TUESDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... SCATTERED THUNDERSTORMS WILL LIKELY BE ONGOING THURSDAY MORNING ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH ADDITIONAL STORMS POSSIBLE DURING THE AFTERNOON AS WELL. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. A MORE TYPICAL SUMMERTIME PATTERN WILL DEVELOP OVER THE SOUTH CENTRAL UNITED STATES THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...AS UPPER LEVEL HIGH PRESSURE BUILDS INTO THE REGION. ABOVE NORMAL TEMPERATURES WILL COMBINE WITH THE HUMIDITY FROM THIS WEEKS RAINS TO RESULT IN HEAT INDEX VALUES WELL INTO THE TRIPLE DIGITS. HEAT INDEX VALUES SUNDAY THROUGH TUESDAY MAY EXCEED 105 DEGREES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:55 PM CDT | River Flood Warning | TSA | Ottawa | 63 hr |
| Jul 7, 8:56 PM CDT | River Flood Warning | TSA | Creek | 37 hr |
| Jul 7, 8:57 PM CDT | River Flood Advisory | TSA | Muskogee | 36 hr |
| Jul 7, 9:01 PM CDT | River Flood Warning | TSA | Cherokee | 30 hr |
| Jul 7, 9:17 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 2 more | 12 hr |
| Jul 8, 12:32 AM CDT | Areal Flood Advisory | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Osage and 6 more | 3 hr |
| Jul 8, 1:09 AM CDT | Flash Flood Warning | TSA | McIntosh, Okfuskee, Okmulgee | 8 hr |
| Jul 8, 1:17 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes | 3 hr |
| Jul 8, 3:18 AM CDT | Areal Flood Advisory | TSA | Craig, Creek, Nowata, Osage, Ottawa, Pawnee and 4 more | 3 hr |
| Jul 8, 6:37 AM CDT | Flash Flood Warning | TSA | Cherokee, Muskogee, Wagoner | 7 hr |
| Jul 8, 6:46 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 3 hr |
| Jul 8, 6:49 AM CDT | Areal Flood Advisory | TSA | Pittsburg | 3 hr |
| Jul 8, 9:29 AM CDT | Flash Flood Warning | TSA | McIntosh, Okmulgee | 4 hr |
| Jul 8, 9:39 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Ottawa | 3 hr |
| Jul 8, 12:48 PM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
| Jul 8, 12:51 PM CDT | Special Weather Statement | TSA | LeFlore, Pushmataha | 39 min |
| Jul 8, 1:33 PM CDT | Areal Flood Warning | TSA | Cherokee, McIntosh, Muskogee, Okmulgee, Wagoner | 18 hr |
| Jul 8, 1:33 PM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
| Jul 8, 1:57 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 48 min |
| Jul 8, 2:11 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 49 min |
| Jul 8, 2:55 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Latimer, LeFlore, Pushmataha | 65 min |
| Jul 8, 3:28 PM CDT | Special Weather Statement | TSA | LeFlore | 47 min |
| Jul 8, 4:23 PM CDT | Areal Flood Advisory | TSA | Adair, Haskell, LeFlore, Sequoyah | 112 min |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.